advertisement
Question
Posted by: XXX | 2011-01-13

Depression and anxiety

Hi Doc

I''ve been on different medications for the past 6 months for depression and anxiety that I didn''t treat for over 10 years. I''m 28 and currently on 150mg Trepiline goin on to 200mg which has helped somehow with my negative thoughts and depression itself. Hoever I can''t shake the anxiety and panic attacks off. I was put on alzam, xanor, xanax etc where I developed a tolerance and 5mg or more didn''t work on me. Eventualy I was put on antipsychotics which didn''t seem to work on me at all. Do you perhaps know what is out there and what I could do to get rid off this horrible feeling that I experience throughout the whole day everyday which drains me completely? I have nothing to take to calm me down. Even having one coffee makes me freak out and my hands shake terribly. I realy don''t know what to do and if there is a way to put my " heart attack"  episodes to rest?

Thank you in advance

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

One needs to remain on any AD for at least 2-3 weeks to form a realistic assessment as to wheher it is useful for your parrticular chemistry, and it can be an error, epecially among GPs, to change drugs too soon.
I'm puzled when you say you were on Alzam, Xanor, and Xanax, as these all contain essentially the identical drug, so I wouldn't understand whyy one would change between them.
If you have been treated thus far by a GP< I would strongly recommend that you arange to be seen by a specialist psychiatrist for a full re-assessment and review, with a discussion of diagmnosis and treatment options. And as well as meds, this should include a consideration of CBT, cognitive-Behaviour Therapy, a highly effective psychotherapy method of trating anxiety, depression, panic, etc.
OF course you will have switched to decaf coffee ?

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

6
Our users say:
Posted by: Guest | 2011-01-25

Go to a proper therapist. A psychiatrist. he will put you on a drug that treats both depression and anxiety - Effexor?
benzos are cheap and easy to get hooked on and commonly used by doctors in the south and east rand that dont mind getting their patients ''hooked''.
see a good psychiatrist and get on the best medication for you - even if you go through a few, you will find one that works for you. there is no need to suffer like you are.

Reply to Guest
Posted by: XXX | 2011-01-15

Hi everyone

Thanx so much, at least I''m not alone.
I have been seeing psychatrist for the past 6 months and my medication has been changing every month as as nothing has been effective so far except for Trepiline. I''ve been taking xanax and xanor as it worked on me slightly differently to alzam (made me less spaced out). I''m aware that those tranquilisers are from the same group but they don''t work on me anymore. I don''t know how much more meds I will have to go through before something works on me. Sometimes just makes me feel that doctors just wanna make money off people...

Reply to XXX
Posted by: cybershrink | 2011-01-15

One needs to remain on any AD for at least 2-3 weeks to form a realistic assessment as to wheher it is useful for your parrticular chemistry, and it can be an error, epecially among GPs, to change drugs too soon.
I'm puzled when you say you were on Alzam, Xanor, and Xanax, as these all contain essentially the identical drug, so I wouldn't understand whyy one would change between them.
If you have been treated thus far by a GP< I would strongly recommend that you arange to be seen by a specialist psychiatrist for a full re-assessment and review, with a discussion of diagmnosis and treatment options. And as well as meds, this should include a consideration of CBT, cognitive-Behaviour Therapy, a highly effective psychotherapy method of trating anxiety, depression, panic, etc.
OF course you will have switched to decaf coffee ?

Reply to cybershrink
Posted by: Brian | 2011-01-14

Hi, I am also in the same boat as you. I think for all intents and purposes we can call this boat " the Titanic" .
I am 37 and have battled depression and anxiety all my life.
I agree with the advice given here and while the Benzos can be helpful they bring problems of their own and you do not want to add more complications to your list of worries.
I am trying a new approach which whilst still in its early phase seems to be working OK.
First of all panic attacks are caused by exhaustion. Mental, physical or emotional exhaustion. I have noticed that anxiety and panic attacks flow forth from the depression because the depression is so exhausting.
I am trying a paraxical intention approach. What this basically entails is you embrace your anxiety and panic and the thoughts that cause this. Just accept it. Try and become emotionally " disconnected"  to these things. Once you do this, you break the cycle of anxiety as fear feeds of fear. It is quite a challenge to do this and you are going to have to do some work on your part to achieve this. Try meditation, visualisation techniques etc.
Also until you are stable again, I would advise you to curb your caffiene intake as caffiene can aggravate anxiety.

Reply to Brian
Posted by: cax | 2011-01-14

hey xxx,

dont feel alone! i''m in the same little boat. Your letter almost sounds like i wrote it. I''ve also been through almost all groups of medication that has to do with anxiety and depression. It also for me just helps a little with the thoughts but other than that its just like a wheel turning. My bill for the pills and psycho''s runs at about just under R4k a month...

i wrote this to just moan a little with you :P

Reply to cax
Posted by: try | 2011-01-13

Im not a doctor but heres some advice for you. Main problem is being anxious and depressed all the time obviously lowers your motivation to explore solutions and do something about your health issues, you need to go deep within yourself to find the resolve to continue trying to find healing and dont give up or stop until you have some comfort from your ailment.

Try the following: -
1) Ask God for help (certainly a God of love who wants to heal you)
2) Continue with a psychiatrist (NOT A GP) to find the right medication for you, go to a few psychiatrists to get multiple opinons (if you can afford to - remember the expensive ones arent necessarily the ones who are going to solve the problem often it is hit and miss, in state mental hosptials for example often the highly qualified and over paid psychatrists give many different drugs to patients before they find the right ones, whereas the psychatric nurses often can see which ones would have worked much faster)
3) Dont drink alcohol or take ANY illegal drugs
4) Be physically active even if its just taking a walk
5) Try Cognitive Behavoural Therapy
6) Get the right amount of sleep, not too much not too little (rather too much than too little)
7) Spend time in nature, may sound stupid but its a proven fact that time spent in green surroundings has a curative effect, remember you came from the earth (regardless of the bullshit monkey rumours)
8) Try thought stopping techniques, this is a form of cognitive therapy where you are basically more conscious of your own thoughts and how to stop them from developing into overly negative ones
9) Join a group where you can discuss what your going through with others who you can relate to.
10) Try and spend a week (if you do consume news media) without any news, dont watch tv or read media and even better if you can stay off the internet (once you have done some research if necessary to help cure your aliment)


I hope this helps.

Reply to try

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement